Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 210, NWS Atlanta, GA

May 11, 2008Morgan County, Oconee County, Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 11, 2008, 3:06 AM EDT for Morgan County, Oconee County, Walton County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 3:06 AM EDT (07:06 UTC)
Expired
May 11, 2008, 3:45 AM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Morgan County, GA, Oconee County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:20 AM EDTHAIL 1Good Hope, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 10:06 PM EDTTornado WatchSPC7 hr
May 11, 2:37 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1834 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
2.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 110706
SVRFFC
GAC211-219-297-110745-
/O.NEW.KFFC.SV.W.0210.080511T0706Z-080511T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  WALTON COUNTY IN NORTH CENTRAL GEORGIA
  OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 345 AM EDT

* AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR SOCIAL
  CIRCLE...MOVING EAST AT 32 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONROE...PANNELL...RUTLEDGE...HARD LABOR CREEK STATE PARK AND
  WATKINSVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3373 8330 3361 8367 3376 8392 3394 8348
      3393 8346 3393 8344 3377 8328
TIME...MOT...LOC 0706Z 251DEG 28KT 3371 8374

$$
3 follow-up statements
000 
WWUS52 KFFC 110712
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 AM EDT SUN MAY 11 2008

GAC211-219-297-110745-
/O.CON.KFFC.SV.W.0210.000000T0000Z-080511T0745Z/
MORGAN GA-WALTON GA-OCONEE GA-
313 AM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR OCONEE...WALTON AND NORTHWESTERN MORGAN COUNTIES...

AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
PANNELL...MOVING EAST AT 32 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARD
LABOR CREEK STATE PARK...MOUNT VERNON...GOOD HOPE...BOSTWICK...NORTH
HIGH SHOALS...EASTVILLE...FARMINGTON...BISHOP AND WATKINSVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3373 8330 3361 8367 3378 8384 3393 8349
      3393 8348 3393 8344 3377 8328
TIME...MOT...LOC 0713Z 251DEG 28KT 3373 8368

$$
000 
WWUS52 KFFC 110728
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 AM EDT SUN MAY 11 2008

GAC211-219-297-110745-
/O.CON.KFFC.SV.W.0210.000000T0000Z-080511T0745Z/
MORGAN GA-WALTON GA-OCONEE GA-
328 AM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR OCONEE...EASTERN WALTON AND NORTH CENTRAL MORGAN COUNTIES...

AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH HIGH SHOALS...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARMINGTON...BISHOP AND WATKINSVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3373 8330 3367 8363 3384 8368 3393 8349
      3393 8348 3393 8344 3377 8328
TIME...MOT...LOC 0728Z 249DEG 43KT 3379 8347

$$
000 
WWUS52 KFFC 110741
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EDT SUN MAY 11 2008

GAC211-297-110750-
/O.CAN.KFFC.SV.W.0210.000000T0000Z-080511T0745Z/
MORGAN GA-WALTON GA-
340 AM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALTON AND NORTH
CENTRAL MORGAN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WALTON AND 
MORGAN COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3373 8330 3372 8337 3371 8340 3371 8344
      3376 8347 3378 8346 3384 8351 3393 8349
      3393 8344 3377 8328
TIME...MOT...LOC 0740Z 249DEG 43KT 3384 8331

$$

GAC219-110745-
/O.CON.KFFC.SV.W.0210.000000T0000Z-080511T0745Z/
OCONEE GA-
340 AM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR EASTERN OCONEE COUNTY...

AT 336 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR WATKINSVILLE...MOVING EAST AT 49 MPH.

AT 320 AM...THIS STORM PRODUCED QUARTER SIZED HAIL IN NEW HOPE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3373 8330 3372 8337 3371 8340 3371 8344
      3376 8347 3378 8346 3384 8351 3393 8349
      3393 8344 3377 8328
TIME...MOT...LOC 0740Z 249DEG 43KT 3384 8331

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:16 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 10, 10:16 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT SAT MAY 10 2008

.UPDATE...
TORNADO WATCH NUMBER 302 HAS BEEN ISSUED AND IS IN EFFECT UNTIL 5 AM
SUNDAY. EVERY COUNTY IN OUR CWA EXCEPT TOWNS UNION AND WHITE ARE
UNDER THIS WATCH. ACTIVITY ACROSS MS/TN/NORTHERN AL IS REALLY
DEVELOPING AND IS EXPECTED TO MOVE EAST QUICKLY OVERNIGHT. NW GA
SHOULD BEGIN SEEING CONVECTIVE ACTIVITY AROUND OR SHORTLY AFTER
MIDNIGHT WITH THE REST OF THE AREA FOLLOWING THROUGH SUN AFTERNOON.

&&

PREV DISCUSSION... /ISSUED 522 PM EDT SAT MAY 10 2008/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHRA/TSRA ACTIVITY POPPING UP ALONG THE
FRONTAL BOUNDARY BETWEEN ATL AND MCN. TORNADO WATCH 294 HAS BEEN
ISSUED FOR AREAS ALONG AND SOUTH OF A POLK CO TO OGLETHORPE CO
LINE.  THE FRONTAL BOUNDARY IS CURRENTLY STALLED JUST NORTH OF MCN
BUT IT IS EXPECTED TO BEGIN MOVING NE THIS EVENING AS A WARM FRONT
AHEAD OF THE DEVELOPING COLD FRONT. MAIN LOW CENTER NOW OVER OK/KS
IS EXPECTED TO DEEPEN RAPIDLY AS IT MOVES NE INTO THE OH RIVER
VALLEY BY 18Z SUN. ITS ASSOCIATED COLD FRONT WILL MOVE INTO NW GA
AFTER MIDNIGHT TONIGHT AND SWEEP THROUGH THE STATE BY 00Z MON. RIGHT
NOW THE MAIN THREAT LOOKS LIKE TI WILL BE STORMS DEVELOPING ALONG
THE STALLED FRONT BUT AS STORMS START TO DEVELOP BACK ACROSS AL THEY
MAY TRACK EASTWARD AND MOVE IN ACROSS THE ATL AREA. AS THINGS
CONTINUE TO DEVELOP THIS AFTERNOON/EVENING...LOW AND MID LEVEL LAPSE
RATES BEGIN TO STEEPEN ALLOWING CAPES TO GET UP INTO THE 2000 TO
3000 RANGE WITH LIS AROUND -4 TO -7. THESE INSTABILITY INDICES WILL
COMBINE WITH THE 50 KTS OR SO OF WESTERLY DEEP LAYER SHEAR AND WE
SHOULD HAVE MORE THAN ENOUGH TO GET SOME ISOLATED TO SCATTERED
SEVERE STORMS ALONG THE FRONT. WITH THE SHEER IN PLACE...SUPERCELLS
WILL BE LIKELY...SO THE HAIL THREAT WILL BE HIGH WITH ANY STORMS
THAT CAN TAKE HOLD. ALSO WITH THE FRONT ACTING AS A FOCUSING
MECHANISM THE TORNADO THREAT MUST BE WATCHED CAREFULLY...HOWEVER THE
BEST SHEAR LOOKS TO STAY OFF TO THE WEST. THE SEVERE THREAT LOOKS
LIKE IT WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT APPROACHES
THE AREA. BY 12Z SUN A VERY STRONG 110KT JET AT 500 MB MOVES IN OVER
NW GA AS IT SWINGS AROUND THE BASE OF THE VERTICALLY STACKED LOW.
THIS JET WILL PUT NORTH GEORGIA INTO THE FAVORED LEFT EXIT REGION BY
EARLY SUNDAY MORNING. MODELS APPEAR TO BE GENERATING A LARGE COMPLEX
OF THUNDERSTORMS IN THIS LEFT EXIT REGION...MOVING IT FROM NORTHERN
ALABAMA INTO SOUTHERN NORTH CAROLINA THROUGH THE DAY. GIVEN CAPES
EVEN AT 12Z OF 1000 TO 2000 J/KG AND STORM MOTIONS LIKELY AT OR
BETTER THAN 50 KTS...A RATHER WIDESPREAD DAMAGING WIND THREAT WITH
ISOLATED TORNADOES LOOKS POSSIBLE ACROSS THE AREA SUNDAY MORNING
INTO THE AFTERNOON. THE MODELS DO SHOW THIS COLD FRONT SWINGING
THROUGH THE STATE VERY FAST SO IT MAY BE DIFFICULT TO GET A GOOD
ORGANIZED STORM TO DEVELOP. BY SUNDAY NIGHT...COLD FRONT WILL HAVE
MOVED THROUGH THE REGION PUTTING GA IN GOOD NWLY FLOW AROUND THE
BACK SIDE OF THE PARENT LOW CENTER. HIGH PRESSURE BEGINS BUILDING
INTO THE AREA MON WITH IT BECOMING CENTERED OVER GA BY 12Z TUE.

LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE KEEPS GA DRY MON AND TUE BUT NEXT WEAKER COLD FRONT
MOVES EAST OUT OF THE MS RIVER VALLEY TUE NIGHT AND SHOULD BRING
PRECIP BACK TO THE STATE BY WED MORNING. THE MODELS SHOW THIS FRONT
STALLING ACROSS CENTRAL GA WED AFTERNOON AND IT STAYS THERE THROUGH
THE END OF THE WEEK. IF THIS HAPPENS THIS FRONT WILL ACT AS A
MOISTURE TRAIN AND KEEP PUMPING GULF MOISTURE INTO THE AREA. THIS
SHOULD BRING US SOME MUCH NEEDED PRECIP TO THE STATE. IT WILL ALSO
BRING IN STRONG AND SOME POSSIBLY SEVER STORMS. THIS PATTERN WILL
NEED TO BE WATCHED. AS FOR TEMPERATURES...WE WILL START OF BELOW
NORMAL AT THE BEGINNING OF THE WEEK WITH STRONG COLD/DRY
ADVECTION...BEFORE RETURNING TO NEAR SEASONAL NORMS BY THE MIDDLE OF
THE WORK WEEK.

AVIATION...
THREAT OF THUNDERSTORMS WILL CONTINUE AT ALL SITES THROUGH SUNDAY
MORNING. MODELS INDICATING A QUICK EXIT OF THE MOISTURE BETWEEN 12
AND 15Z SUN WITH THE COLD FRONT MOVING RAPIDLY ACROSS THE CWA BY 00Z
MON. WINDS WILL BE NORTHWEST AND GUSTY BEHIND THE FRONT. UNTIL THEN
WINDS WILL BE SOUTHWEST 5 TO 10 KTS THRU SUNDAY MORNING AND CIGS
WILL SLOWLY LOWER THROUGH THE NIGHT...ESPECIALLY IN THE TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  50  77  47 /  90  70  10   0   0
ATLANTA         64  74  52  72  51 /  80  60   0   0   0
BLAIRSVILLE     58  71  46  68  43 /  90  80  10   5   0
CARTERSVILLE    61  75  46  73  45 /  90  70  10   0   0
COLUMBUS        69  83  55  78  51 /  40  60   0   0   0
GAINESVILLE     62  75  51  73  50 /  90  80  10   5   0
MACON           69  84  53  80  50 /  50  70   5   0   0
ROME            64  76  49  74  47 /  90  70  10   0   0
PEACHTREE CITY  64  78  48  74  46 /  70  60   0   0   0
VIDALIA         68  86  55  78  50 /  50  60   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, May 11, 3:00 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EDT SUN MAY 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
300 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...EARLY THIS MORNING
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH 6 AM THIS
MORNING ACROSS NORTH AND CENTRAL GEORGIA AND WILL LIKELY CONTINUE
INTO THE AFTERNOON.

.SYNOPSIS...
A STRONG WARM FRONT WAS LOCATED THIS MORNING FROM NEAR CARROLLTON TO
GRIFFIN TO MILLEDGEVILLE TO LOUISVILLE AND WAS MOVING SLOWLY NORTH.
STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING PARALLEL AND JUST
NORTH OF THE WARM FRONT. A COLD FRONT LOCATED IN ALABAMA WILL MOVE
EAST INTO GEORGIA LATER THIS MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LARGE HAIL. DAMAGING WINDS AND ISOLATED
TORNADOES ARE ALSO POSSIBLE IF STORMS CAN TAP THE LOWEST LEVELS OF
THE ATMOSPHERE.

.DISCUSSION...
INSTABILITY WILL INCREASE AS THE WARM FRONT LIFTS NORTH. MOST
UNSTABLE CAPE VALUES WILL RANGE FROM 800 TO 1500 NORTH OF THE WARM
FRONT WITH MIXED LAYER CAPE VALUES FROM 1000 TO 2000 ALONG AND SOUTH
OF THE WARM FRONT. VERTICAL WIND SHEAR WILL BE MODERATE TO STRONG
NORTH OF THE WARM FRONT IF STORMS CAN TAP THE BOUNDARY LAYER WINDS.
THIS WILL NOT BE LIKELY THIS TIME OF DAY.  ALONG AND SOUTH OF THE
WARM FRONT...VERTICAL WIND SHEAR WILL STILL REMAIN MODERATELY STRONG
WITH 0 TO 3 KILOMETER HELICITY VALUES OF AROUND 75 TO 150.

INITIALLY ELEVATED STRONG STORMS IN NORTH GEORGIA WILL PRODUCE LARGE
HAIL. HOWEVER...IF STORMS CAN TAP INTO THE BOUNDARY LAYER AND
SUFFICIENT INSTABILITY EXISTS...THERE WILL BE A THREAT OF DAMAGING
WINDS AS WELL AS ISOLATED TORNADOES. THIS WILL BE MOST LIKELY ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT...GENERALLY SOUTH OF A
CEDARTOWN TO ATLANTA TO CRAWFORDVILLE LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE STORMS THIS MORNING WILL PERSIST INTO SUNDAY AFTERNOON AS THE
COLD FRONT MOVES EAST INTO CENTRAL GEORGIA. THE THREAT FOR LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL PERSIST AS THE ATMOSPHERE
BECOMES MORE UNSTABLE.  THUNDERSTORMS WILL ALSO BE POSSIBLE ON
WEDNESDAY...THURSDAY AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS THIS MORNING ACROSS
NORTH AND CENTRAL GEORGIA AND AGAIN FOR THIS AFTERNOON MAINLY ACROSS
CENTRAL GEORGIA AS THE COLD FRONT MOVES EAST.

In the hours before

Special weather statement, May 11, 2:02 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 AM EDT SUN MAY 11 2008

GAZ044-054-055-110630-
202 AM EDT SUN MAY 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FAYETTE...CLAYTON
AND FULTON COUNTIES UNTIL 230 AM EDT...

AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING NORTHEAST AT 20 MPH.  THIS
STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL OVER NORTHERN FAYETTE
COUNTY...WESTERN CLAYTON COUNTY AND SOUTHEAST FULTON COUNTY.
Local storm report, May 11, 2:32 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             FAIRBURN                33.57N 84.58W
05/11/2008  E1.00 INCH       FULTON             GA   COUNTY OFFICIAL

            HAD BEEN HAILING FOR 10-15 MINUTES.

0225 AM     HAIL             COLLEGE PARK            33.64N 84.46W
05/11/2008  E1.75 INCH       FULTON             GA   LAW ENFORCEMENT

            HAIL HAD BEEN OCCURRING FOR SEVERAL MINUTES.

&&

RAB
Special weather statement, May 11, 2:43 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 AM EDT SUN MAY 11 2008

GAZ016-110700-
243 AM EDT SUN MAY 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WHITE COUNTY UNTIL
300 AM EDT...

AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEAF...MOVING NORTHEAST AT 44 MPH.  THIS
STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL AS IT MOVES ACROSS
WHITE COUNTY.
Local storm report, May 11, 2:49 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     HAIL             EAST POINT              33.67N 84.47W
05/11/2008  E0.75 INCH       FULTON             GA   PUBLIC

&&

RAB
Local storm report, May 11, 2:58 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             6 S CONYERS             33.58N 84.01W
05/11/2008  E0.75 INCH       ROCKDALE           GA   COUNTY OFFICIAL

&&

RAB
Special weather statement, May 11, 2:59 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 AM EDT SUN MAY 11 2008

GAZ034-047-110730-
259 AM EDT SUN MAY 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON AND
GWINNETT COUNTIES UNTIL 330 AM EDT...

AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LILBURN TO SOCIAL CIRCLE...MOVING
NORTHEAST AT 37 MPH.  THESE STORMS HAVE WEAKENED TO BELOW SEVERE
LIMITS...BUT ARE STILL CAPABLE OF PRODUCING PEA SIZED HAIL AND GUSTY
WINDS UP TO 40 MPH.  IF THEY REINTENSIFY...WARNINGS MAY BE REISSUED.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:13 PM EDTSevere Thunderstorm WarningFFCJefferson31 min
May 10, 9:31 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox44 min
May 10, 9:59 PM EDTTornado WarningFFCDodge, Telfair, Wilcox31 min
May 10, 10:24 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair51 min
May 10, 10:47 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Wheeler43 min
May 11, 2:08 AM EDTSevere Thunderstorm WarningFFCDouglas, Fulton41 min
May 11, 2:22 AM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton38 min
May 11, 2:33 AM EDTSevere Thunderstorm WarningFFCNewton, Rockdale42 min
May 11, 2:50 AM EDTSevere Thunderstorm WarningFFCWhite25 min
May 11, 3:07 AM EDTSevere Thunderstorm WarningFFCHarris, Troup53 min
May 11, 3:32 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes43 min
May 11, 3:33 AM EDTTornado WarningFFCTroup42 min
May 11, 4:01 AM EDTSevere Thunderstorm WarningFFCTalbot, Upson44 min
May 11, 4:09 AM EDTSevere Thunderstorm WarningFFCCarroll36 min
May 11, 4:14 AM EDTTornado WarningFFCMeriwether, Troup46 min
May 11, 4:21 AM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton54 min
May 11, 4:25 AM EDTTornado WarningFFCCarroll, Douglas, Fulton50 min
May 11, 4:31 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more35 hr
May 11, 4:44 AM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Rockdale46 min
May 11, 4:52 AM EDTTornado WarningFFCClayton, DeKalb, Fulton, Henry53 min
May 11, 5:03 AM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson42 min
May 11, 5:12 AM EDTTornado WarningFFCLamar, Pike, Upson33 min
May 11, 5:22 AM EDTTornado WarningFFCNewton, Rockdale38 min
May 11, 5:28 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion37 min
May 11, 5:37 AM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Upson23 min
May 11, 5:37 AM EDTTornado WarningFFCBibb, Crawford, Monroe38 min
May 11, 5:50 AM EDTSevere Thunderstorm WarningFFCBaldwin, Jones55 min
May 11, 5:52 AM EDTSevere Thunderstorm WarningFFCMacon, Schley38 min
May 11, 5:54 AM EDTTornado WarningFFCBibb, Twiggs36 min
May 11, 5:58 AM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam62 min
May 11, 6:10 AM EDTTornado WarningFFCTwiggs, Wilkinson35 min
May 11, 6:12 AM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Macon, Peach, Pulaski and 1 more48 min
May 11, 6:26 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Treutlen49 min
May 11, 6:32 AM EDTTornado WarningFFCJohnson, Laurens, Washington, Wilkinson43 min
May 11, 6:36 AM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox39 min
May 11, 6:39 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington51 min
May 11, 6:43 AM EDTTornado WarningFFCJefferson, Washington47 min
May 11, 6:48 AM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler57 min
May 11, 6:52 AM EDTTornado WarningFFCEmanuel38 min
May 11, 6:56 AM EDTTornado WarningFFCLaurens, Montgomery, Toombs, Treutlen, Wheeler47 min
May 11, 7:10 AM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox50 min
May 11, 7:18 AM EDTTornado WarningFFCCrisp, Sumter57 min
May 11, 7:54 AM EDTTornado WarningFFCCrisp, Wilcox36 min
May 11, 8:23 AM EDTSevere Thunderstorm WarningFFCTelfair23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.